Tennessee, 2016Damaging Winds in Tennessee, September 10, 2016
September 10, 2016 · NWS OHX · 28 events in 10 counties and zones
A line of strong to severe thunderstorms moved across Middle Tennessee during the afternoon hours on September 10, with numerous reports of wind damage received in several counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $84,000
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to severe thunderstorms moved across Middle Tennessee during the afternoon hours on September 10, with numerous reports of wind damage received in several counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 10, 1:26 PM CST, 52 minutes earlier.
Area forecast discussion, Sep 10, 1:26 PM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
226 PM CDT SAT SEP 10 2016
.DISCUSSION...
Current radar imagery showing a narrow band of showers and tstms
just now moving into our northwestern cwa. This convergence zone
should remain rather progressive with the activity approaching our
Plateau around 7 pm this evening. The activity should then exit
the plateau by midnight.
Latest sfc analysis indicates that this activity is just along and
ahead of the main cold frontal boundary. Thus, wind energy just
ahead of the boundary is elevated and the linear omega fields are
tapping into some elevated cape values as well.
For the fcst, will go ahead and include pre evening wording. Strong
storms are possible as well, with perhaps warning levels becoming
possible for a storm or two. Otw, look for clearing over western
areas late.
Moving forward, the next few days are looking dry with lower
humidity values. Still warm though as the shortwave pulls east and
heights quickly rebound.
In the ext fcst, weak w-e ridging will prevail. A weakening boundary
will attempt to approach around mid week but pops at best will be 20
percent. Late in the extended, we will see a pattern change as
stronger upper troughing and a frontal boundary moves our way. Will
include higher pops for next weekend.
For the ext temps, above normal values to continue although high
temps late in the extended will lower toward more seasonal levels.
&&
.AVIATION...
18Z TAF DISCUSSION.
VFR conditions for a few more hours this afternoon. Flight
categories will decrease for a couple of hours at each terminal as
a line of showers and thunderstorms pushes through the mid-state.
Cigs should remain around 4k feet, but vis will drop with the
heavier rains, then improve quickly behind the line. The only
other reduction in flight categories should be IFR at CSV late
tonight behind the front.
The other story will be the winds. Breezy southwest to west winds
will be out ahead of the front with gusts to 20 kts. Winds should
relax fairly quickly behind the FROPA and turn northerly.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 62 84 56 88 64 / 40 0 0 0 0
Clarksville 58 81 54 87 61 / 10 0 0 0 0
Crossville 63 79 55 82 63 / 50 0 0 10 10
Columbia 62 85 55 88 65 / 40 0 0 0 0
Lawrenceburg 63 85 55 89 65 / 50 0 0 0 0
Waverly 59 81 55 86 63 / 20 0 0 0 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......21
AVIATION........Unger
Hazardous weather outlook, Sep 10, 4:30 AM CST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SAT SEP 10 2016
TNZ005>011-023>034-056>066-075-077>080-093>095-111030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
530 AM CDT SAT SEP 10 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A FEW STRONG THUNDERSTORMS...WITH GUSTY WINDS AND HEAVY
DOWNPOURS...CAN BE EXPECTED THIS AFTERNOON AND EVENING. SMALL
BRANCHES COULD FALL VICTIM TO THE WIND...AND HEAVY DOWNPOURS MAY
PRODUCE LOCALIZED PONDING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO REPORT ANY STORM
DAMAGE OR FLOOD REPORTS TO THE NATIONAL WEATHER SERVICE.
19
In the hours before
Special weather statement, Sep 10, 1:39 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
239 PM CDT SAT SEP 10 2016
TNZ005-006-102030-
MONTGOMERY TN-STEWART TN-
239 PM CDT SAT SEP 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STEWART AND MONTGOMERY
COUNTIES UNTIL 330 PM CDT...
AT 239 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BIG ROCK...OR 8 MILES EAST OF DOVER...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...DOVER...BIG ROCK...CUMBERLAND CITY...PALMYRA...
WOODLAWN...CUNNINGHAM AND INDIAN MOUND.
RIVERFEST IN CLARKSVILLE WILL ALSO BE IMPACTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3664 8711 3656 8714 3655 8713 3655 8712
3646 8712 3644 8715 3642 8715 3643 8717
3641 8718 3641 8721 3635 8728 3632 8729
3634 8757 3634 8759 3636 8759 3637 8761
3637 8772 3633 8779 3633 8787 3664 8778
TIME...MOT...LOC 1939Z 247DEG 40KT 3651 8770
27Thunderstorm Wind, Montgomery
- When
- September 10, 2:18 PM CST
- Where
- Montgomery County, 0.73 mi E of Oakwood
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.529, -87.567
A tree was blown down on Cooper Creek Road near Woodlawn.
Thunderstorm Wind, Dickson
- When
- September 10, 3:08 PM CST
- Where
- Dickson County, 0.69 mi N of Bakersworks
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.090, -87.270
A report from Twitter indicated dozens of 3 to 5 inch diameter trees were blown down in Montgomery Bell State Park.
Thunderstorm Wind, Cheatham
- When
- September 10, 3:20 PM CST
- Where
- Cheatham County, Kingston Spgs
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.100, -87.120
A Facebook report indicated large tree limbs and a few trees were blown down in the Kingston Springs area.
Thunderstorm Wind, Williamson
- When
- September 10, 3:26 PM CST
- Where
- Williamson County, Fairview
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 35.980, -87.120
Trees and tree limbs were blown down on power lines in Fairview.
Thunderstorm Wind, Davidson
- When
- September 10, 3:33 PM CST
- Where
- Davidson County, 0.42 mi ESE of Old Hickory
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.258, -86.643
A large tree was blown down at Riverside Road and 13th Street in Old Hickory.
Thunderstorm Wind, Davidson
- When
- September 10, 3:33 PM CST
- Where
- Davidson County, 2.49 mi SW of Nashville
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 36.143, -86.810
Reports and photos from Twitter indicated a small tree was snapped and numerous tents were blown over near the Vanderbilt Stadium on the Vanderbilt University campus.
Thunderstorm Wind, Sumner
- When
- September 10, 3:35 PM CST
- Where
- Sumner County, 0.93 mi SSW of Kansas
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.438, -86.389
A Twitter report indicated a tree was blown down across Hunters Horn Lane northeast of Gallatin.
Thunderstorm Wind, Williamson
- When
- September 10, 3:35 PM CST
- Where
- Williamson County, 3.49 mi W of Forest Home to 0.53 mi SE of Forest Home
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 35.988, -86.992
A large downburst up to 3 miles wide struck far northwest Williamson County. Scattered trees were snapped or uprooted and large tree limbs blown down from the Natchez Trace Parkway eastward across Temple Road, Old Natchez Trace Parkway, and Old Hillsboro Road. One tree fell across and blocked the Old Natchez Trace Parkway. Maximum winds were estimated around 60 mph.
Thunderstorm Wind, Davidson
- When
- September 10, 3:35 PM CST
- Where
- Davidson County, 1.85 mi NW of Berry Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.135, -86.797
A Facebook photo showed a tree was blown down onto a car at 18th Avenue South at Magnolia Boulevard.
Thunderstorm Wind, Williamson
- When
- September 10, 3:35 PM CST
- Where
- Williamson County, Leipers Fork
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 35.900, -87.000
A few trees were blown down in the Leipers Fork area.
Thunderstorm Wind, Williamson
- When
- September 10, 3:36 PM CST
- Where
- Williamson County, 3.46 mi W of Forest Home
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 35.987, -86.991
A tree was blown down and blocked the Natchez Trace parkway north of the Highway 96 bridge.
Thunderstorm Wind, Davidson
- When
- September 10, 3:40 PM CST
- Where
- Davidson County, 0.79 mi NNE of Woodbine
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 36.131, -86.717
A large tree limb was blown down at Foothill Drive and Murfreesboro Road.
Thunderstorm Wind, Davidson
- When
- September 10, 3:40 PM CST
- Where
- Davidson County, 0.58 mi NNW of Tulip Grove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 36.207, -86.606
A large tree branch was blown down onto Andrew Jackson Parkway at Highland View Road in Hermitage.
Thunderstorm Wind, Williamson
- When
- September 10, 3:40 PM CST
- Where
- Williamson County, 0.8 mi NW of Berrys Chapel
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.979, -86.889
A Twitter photo showed a tree was blown down on Hillsboro Road.
Thunderstorm Wind, Williamson
- When
- September 10, 3:40 PM CST
- Where
- Williamson County, 2.85 mi N of Berrys Chapel
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.011, -86.889
A few trees were blown down in the Grassland area.
Thunderstorm Wind, Williamson
- When
- September 10, 3:42 PM CST
- Where
- Williamson County, 0.86 mi WNW of Berrys Chapel
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 35.972, -86.895
A tree was blown down onto a power line at 313 Colt Lane, which caused the power line to be pulled out of a home causing substantial damage to the house. Red Cross was enroute to assist the family.
Thunderstorm Wind, Williamson
- When
- September 10, 3:43 PM CST
- Where
- Williamson County, 1.24 mi N of Franklin
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 35.938, -86.896
A Twitter report indicated a tree and a power line were blown down on Del Rio Pike.
Thunderstorm Wind, Williamson
- When
- September 10, 3:43 PM CST
- Where
- Williamson County, 3.76 mi NE of Berrys Chapel
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.015, -86.843
A tree was snapped on Murray Lane in Brentwood.
Thunderstorm Wind, Wilson
- When
- September 10, 3:43 PM CST
- Where
- Wilson County, 1.89 mi SSW of Green Hill
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.205, -86.565
Power lines were blown down onto the roadway at Brisbane Drive and Port Kembla in Mount Juliet.
Thunderstorm Wind, Williamson
- When
- September 10, 3:45 PM CST
- Where
- Williamson County, 3.37 mi N of Mallorys
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.998, -86.810
A Twitter report indicated a large tree branch was blown down on Franklin Road south of Concord Road.
Thunderstorm Wind, Williamson
- When
- September 10, 3:47 PM CST
- Where
- Williamson County, 0.67 mi WSW of Ewingville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.918, -86.882
A Twitter report indicated a large tree was blown down and blocked west Main Street at Forrest Street in Franklin.
Thunderstorm Wind, Wilson
- When
- September 10, 3:50 PM CST
- Where
- Wilson County, 0.31 mi WNW of Mt Juliet
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.202, -86.525
A tree and power lines were blown down on 4th Avenue near West Division Street in Mount Juliet.
Thunderstorm Wind, Maury
- When
- September 10, 3:55 PM CST
- Where
- Maury County, 0.65 mi N of Kedron
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 35.709, -86.922
A Twitter report indicated a large tree was blown down onto a house on Creekside Lane in Spring Hill.
Thunderstorm Wind, Wilson
- When
- September 10, 4:01 PM CST
- Where
- Wilson County, 1.09 mi ESE of Lebanon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.212, -86.283
A tree and power line were blown down at High Street and Highland Court in Lebanon.
Thunderstorm Wind, Rutherford
- When
- September 10, 4:05 PM CST
- Where
- Rutherford County, Smyrna
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 35.980, -86.530
Scattered trees were blown down across Rutherford County.
Thunderstorm Wind, Williamson
- When
- September 10, 4:05 PM CST
- Where
- Williamson County, 1.67 mi ENE of Cross Keys
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.761, -86.744
A Facebook report indicated a tree was blown down on Pulltight Hill Road near Bethesda.
Thunderstorm Wind, Bedford
- When
- September 10, 4:45 PM CST
- Where
- Bedford County, Shelbyville
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 35.480, -86.470
Numerous tree were reportedly blown down across Bedford County in Shelbyville, Wartrace, Bell Buckle and Normandy, including at Highway 270 and Halls Mill Road, on Normandy Road, and on Highway 41A south. Power lines were also blown down on Lyncrest Drive, and on Richdale Road at Fairfield Pike.
Thunderstorm Wind, Bedford
- When
- September 10, 4:47 PM CST
- Where
- Bedford County, 1.77 mi SE of Gray
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 35.479, -86.402
Trees were blown down on US Highway 41A at Highway 64 in eastern Shelbyville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Delaware, September 10, 201621 injured · 1 event
- Damaging Winds in New York, September 10 to 11, 2016$285,000 · 50 kt wind · 27 events
- Hail and Damaging Winds in Ohio, September 10, 2016$443,000 · 52 kt wind · 17 events
- Damaging Winds in Pennsylvania, September 10, 2016$83,000 · 50 kt wind · 5 events
- Damaging Winds in Pennsylvania, September 10, 2016$48,000 · 56 kt wind · 11 events
- Damaging Winds and Lightning Strike in Kentucky, September 10, 2016$46,000 · 52 kt wind · 10 events
- Damaging Wind and Heavy Rain in Texas, September 10, 2016$30,000 · 56 kt wind · 2 events
- Flash Flooding in Louisiana, September 10, 2016$30,000 · 2 events
- Flash Flood and Damaging Winds in Ohio, September 10, 2016$18,000 · 50 kt wind · 10 events
- Damaging Winds in Michigan, September 10, 2016$13,000 · 54 kt wind · 7 events
- Damaging Winds in Kentucky, September 10, 2016$9,000 · 50 kt wind · 8 events
- High Wind in New Mexico, September 10, 201652 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 660263, 660264, 660265, 660267, 660266, 660269, 660270, 660271, 660274, 660283, 660268, 660272, 660273, 660281, 660282, 660275, 660276, 660278, 660279, 660277, 660280, 660284, 660285, 660286, 660287, 660288, 660290, 660289.